Public health warns of drug toxicity, overdoses

249

Two suspected opioid deaths prompted Lambton Public Health to warn drug users about drug toxicity.

Shaun Bisson of Lambton Public Health says “recent ongoing monitoring data has indicated an increase in suspected opioid-related overdoses and today (Friday) we were informed of two
suspected opioid-related deaths.”

In a news release, officials urged caution if people were using opioids or drugs not prescribed to them.

“Don’t mix alcohol or other drugs, don’t use alone, know the signs of an opioid overdose,” officials said.

They urged people to call 9-1-1 if someone the know is experiencing an overdose and wait with them for paramedics to arrive and administer naloxone – which reverses the effects of opioids – if you have it.

In 2023, paramedics responded to 220 suspected opioid overdose calls.

Officials estimate from January to September 2023, 24 people died from overdoses.